Alert archive / North Dakota / Blizzard Warnings in 2024
Blizzard Warning 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this blizzard warning at Nov 20, 2024, 9:37 AM CST for 8 counties in North Dakota. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 20, 2024, 9:37 AM CST (15:37 UTC)
- Expired
- Nov 20, 2024, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 1:42 PM CST | BLIZZARD | 2 Sw Langdon, ND | Continuous blizzard conditions began at 13z. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800 WWUS43 KFGF 201537 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 937 AM CST Wed Nov 20 2024 NDZ006-007-014-015-202345- /O.UPG.KFGF.WS.W.0003.000000T0000Z-241121T0000Z/ /O.NEW.KFGF.BZ.W.0004.241120T1537Z-241121T0000Z/ Towner-Cavalier-Benson-Ramsey- Including the cities of Cando, Devils Lake, Maida, Leeds, Fort Totten, Minnewaukan, Vang, Mount Carmel, Considine, Maddock, Dresden, and Langdon 937 AM CST Wed Nov 20 2024 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations up to one inch and ice accumulations around a light glaze. Winds gusting as high as 50 mph. * WHERE...Benson, Cavalier, Ramsey, and Towner Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029- 030-038-039-049-052-053-202345- /O.CON.KFGF.WW.Y.0016.000000T0000Z-241121T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-North Clearwater-Mahnomen-South Clearwater-West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina-Eastern Walsh-Grand Forks-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Drayton, Long Lost Lake, Backoo, Walhalla, Bowesmont, Grafton, Salol, Perham, Middle River, Ebro, New York Mills, Thief River Falls, Florian, Lake Itasca, Halstad, Detroit Lakes, Nash, Park River, Erskine, Kelso, Red Lake Falls, Hoffman, Fox, Espelie, Fosston, Upper Rice Lake, Wolf Lake, Hatton, Erdahl, Akra, Warren, Shoreham, Moorhead, Cavalier, Wahpeton, Grygla, Mahnomen, Hayes Lake State Park, Faith, Flaming, Oakwood, Gwinner, Argyle, Bagley, Ada, Gatzke, Lancaster, Elbow Lake, Syre, Alida, Lower Rice Lake, Lisbon, Rosewood, Malung, Fertile, Casperson, Fergus Falls, Portland, Mayville, McIntosh, Naytahwaush, Grand Forks, Hadler, Lawndale, Roseau, Newfolden, Ashby, Finley, Hillsboro, Valley City, Clearbrook, Roseville, Stephen, Dakota Junction, Radium, Parkers Prairie, Barrett, Hope, Crookston, Waubun, McLeod, Fargo, Henning, Enderlin, East Grand Forks, Breckenridge, Rutland, Karlstad, Twin Valley, Englund, Pencer, Herman, Roy Lake, Forman, Milnor, Hallock, Battle Lake, and Leroy 937 AM CST Wed Nov 20 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations up to two inches. Winds gusting as high as 45 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ024-026-028-054-202345- /O.CON.KFGF.WW.Y.0016.000000T0000Z-241121T0000Z/ Eddy-Nelson-Griggs-Western Walsh- Including the cities of Aneta, New Rockford, Fairdale, Lankin, Lakota, Cooperstown, Tolna, Mcville, and Adams 937 AM CST Wed Nov 20 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations up to one inch. Winds gusting as high as 50 mph. * WHERE...Eddy, Nelson, Western Walsh, and Griggs Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Lynch
3 follow-up statements
003 WWUS43 KFGF 201542 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 942 AM CST Wed Nov 20 2024 NDZ024-026-028-054-202345- /O.UPG.KFGF.WW.Y.0016.000000T0000Z-241121T0000Z/ /O.EXA.KFGF.BZ.W.0004.000000T0000Z-241121T0000Z/ Eddy-Nelson-Griggs-Western Walsh- Including the cities of Aneta, New Rockford, Fairdale, Lankin, Lakota, Cooperstown, Tolna, Mcville, and Adams 942 AM CST Wed Nov 20 2024 ...BLIZZARD WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations up to one inch. Winds gusting as high as 60 mph. * WHERE...Eddy, Nelson, Western Walsh, and Griggs Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ006-007-014-015-202345- /O.CON.KFGF.BZ.W.0004.000000T0000Z-241121T0000Z/ Towner-Cavalier-Benson-Ramsey- Including the cities of Cando, Devils Lake, Maida, Leeds, Fort Totten, Minnewaukan, Vang, Mount Carmel, Considine, Maddock, Dresden, and Langdon 942 AM CST Wed Nov 20 2024 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations up to one inch and ice accumulations around a light glaze. Winds gusting as high as 50 mph. * WHERE...Benson, Cavalier, Ramsey, and Towner Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029- 030-038-039-049-052-053-202345- /O.CON.KFGF.WW.Y.0016.000000T0000Z-241121T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-North Clearwater-Mahnomen-South Clearwater-West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina-Eastern Walsh-Grand Forks-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Drayton, Long Lost Lake, Backoo, Walhalla, Bowesmont, Grafton, Salol, Perham, Middle River, Ebro, New York Mills, Thief River Falls, Florian, Lake Itasca, Halstad, Detroit Lakes, Nash, Park River, Erskine, Kelso, Red Lake Falls, Hoffman, Fox, Espelie, Fosston, Upper Rice Lake, Wolf Lake, Hatton, Erdahl, Akra, Warren, Shoreham, Moorhead, Cavalier, Wahpeton, Grygla, Mahnomen, Hayes Lake State Park, Faith, Flaming, Oakwood, Gwinner, Argyle, Bagley, Ada, Gatzke, Lancaster, Elbow Lake, Syre, Alida, Lower Rice Lake, Lisbon, Rosewood, Malung, Fertile, Casperson, Fergus Falls, Portland, Mayville, McIntosh, Naytahwaush, Grand Forks, Hadler, Lawndale, Roseau, Newfolden, Ashby, Finley, Hillsboro, Valley City, Clearbrook, Roseville, Stephen, Dakota Junction, Radium, Parkers Prairie, Barrett, Hope, Crookston, Waubun, McLeod, Fargo, Henning, Enderlin, East Grand Forks, Breckenridge, Rutland, Karlstad, Twin Valley, Englund, Pencer, Herman, Roy Lake, Forman, Milnor, Hallock, Battle Lake, and Leroy 942 AM CST Wed Nov 20 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations up to two inches. Winds gusting as high as 45 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Lynch
166 WWUS43 KFGF 201602 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1002 AM CST Wed Nov 20 2024 NDZ006-007-014-015-210000- /O.CON.KFGF.BZ.W.0004.000000T0000Z-241121T0000Z/ Towner-Cavalier-Benson-Ramsey- Including the cities of Cando, Devils Lake, Maida, Leeds, Fort Totten, Minnewaukan, Vang, Mount Carmel, Considine, Maddock, Dresden, and Langdon 1002 AM CST Wed Nov 20 2024 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations up to two inches. Winds gusting as high as 60 mph. * WHERE...Benson, Cavalier, Ramsey, and Towner Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NDZ024-026-028-054-210000- /O.CON.KFGF.BZ.W.0004.000000T0000Z-241121T0000Z/ Eddy-Nelson-Griggs-Western Walsh- Including the cities of Aneta, New Rockford, Fairdale, Lankin, Lakota, Cooperstown, Tolna, Mcville, and Adams 1002 AM CST Wed Nov 20 2024 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Blizzard conditions. Additional snow accumulations up to two inches. Winds gusting as high as 55 mph. * WHERE...Eddy, Nelson, Western Walsh, and Griggs Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Visibilities may drop below 1/4 mile due to falling and blowing snow. Plan on slippery road conditions. Areas of blowing snow could significantly reduce visibility. The hazardous conditions could impact the Wednesday evening commute. Strong winds could cause extensive damage to trees and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029- 030-038-039-049-052-053-210000- /O.CON.KFGF.WW.Y.0016.000000T0000Z-241121T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-North Clearwater-Mahnomen-South Clearwater-West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina-Eastern Walsh-Grand Forks-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Drayton, Long Lost Lake, Backoo, Walhalla, Bowesmont, Grafton, Salol, Perham, Middle River, Ebro, New York Mills, Thief River Falls, Florian, Lake Itasca, Halstad, Detroit Lakes, Nash, Park River, Erskine, Kelso, Red Lake Falls, Hoffman, Fox, Espelie, Fosston, Upper Rice Lake, Wolf Lake, Hatton, Erdahl, Akra, Warren, Shoreham, Moorhead, Cavalier, Wahpeton, Grygla, Mahnomen, Hayes Lake State Park, Faith, Flaming, Oakwood, Gwinner, Argyle, Bagley, Ada, Gatzke, Lancaster, Elbow Lake, Syre, Alida, Lower Rice Lake, Lisbon, Rosewood, Malung, Fertile, Casperson, Fergus Falls, Portland, Mayville, McIntosh, Naytahwaush, Grand Forks, Hadler, Lawndale, Roseau, Newfolden, Ashby, Finley, Hillsboro, Valley City, Clearbrook, Roseville, Stephen, Dakota Junction, Radium, Parkers Prairie, Barrett, Hope, Crookston, Waubun, McLeod, Fargo, Henning, Enderlin, East Grand Forks, Breckenridge, Rutland, Karlstad, Twin Valley, Englund, Pencer, Herman, Roy Lake, Forman, Milnor, Hallock, Battle Lake, and Leroy 1002 AM CST Wed Nov 20 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations up to two inches. Winds gusting as high as 50 mph. * WHERE...Portions of northwest and west central Minnesota and northeast and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Lynch
280 WWUS43 KFGF 202353 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 553 PM CST Wed Nov 20 2024 NDZ006-007-014-015-024-026-028-054-210100- /O.EXP.KFGF.BZ.W.0004.000000T0000Z-241121T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- Including the cities of Aneta, Langdon, Mcville, Fort Totten, Considine, Minnewaukan, New Rockford, Fairdale, Devils Lake, Maddock, Maida, Dresden, Tolna, Leeds, Lankin, Adams, Lakota, Mount Carmel, Cooperstown, Vang, and Cando 553 PM CST Wed Nov 20 2024 ...BLIZZARD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... Blizzard conditions are no longer expected, so the warnings are being allowed to expire. $$ MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-027-029- 030-038-039-049-052-053-210100- /O.EXP.KFGF.WW.Y.0016.000000T0000Z-241121T0000Z/ West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-North Clearwater-Mahnomen-South Clearwater-West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail-Grant-Pembina-Eastern Walsh-Grand Forks-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland- Including the cities of Finley, Argyle, Erskine, Warren, Salol, East Grand Forks, Middle River, Karlstad, Mayville, Flaming, Rosewood, Nash, Dakota Junction, Lower Rice Lake, Herman, Lake Itasca, Bowesmont, Ashby, Moorhead, Englund, Grand Forks, Forman, Grygla, Enderlin, Roseau, Cavalier, McIntosh, Leroy, Florian, Hatton, Long Lost Lake, Ebro, Pencer, Hadler, Hoffman, Hillsboro, Stephen, Twin Valley, Perham, Breckenridge, Bagley, Henning, Casperson, Valley City, Malung, Roseville, McLeod, Lawndale, Fargo, Roy Lake, Milnor, Upper Rice Lake, Waubun, Ada, Fergus Falls, Lisbon, Red Lake Falls, Fertile, Battle Lake, Hayes Lake State Park, Mahnomen, Gwinner, Wolf Lake, Akra, Shoreham, Portland, Naytahwaush, Drayton, Fosston, Detroit Lakes, Clearbrook, Crookston, Elbow Lake, Fox, Radium, Thief River Falls, Halstad, Barrett, Rutland, Syre, Hope, New York Mills, Walhalla, Espelie, Newfolden, Kelso, Faith, Grafton, Lancaster, Oakwood, Parkers Prairie, Park River, Alida, Erdahl, Gatzke, Hallock, Wahpeton, and Backoo 553 PM CST Wed Nov 20 2024 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... A light wintry mix of snow and brief freezing drizzle may linger through 8 PM for parts of the southern Red River Valley, however additional accumulations would be very light. Weather conditions are improving and this trend will continue, the advisory will be allowed to expire. Slick travel may continue through the evening and overnight from the wintry precipitation that had already fallen, so check 5 1 1 for the latest road conditions in your area. $$ DJR
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard warning went out at Nov 20, 7:23 AM CST, 2 hours 14 minutes earlier. Its key messages:
- Hazardous travel conditions for todays (Wednesday) morning from snow and gusty winds within eastern North Dakota and the Red River Valley. The worst conditions will be for the Wednesday morning commute, but they could linger for the evening commute as well.
Area forecast discussion, Nov 20, 7:23 AM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
723 AM CST Wed Nov 20 2024
.KEY MESSAGES...
- Hazardous travel conditions for todays (Wednesday) morning
from snow and gusty winds within eastern North Dakota and the
Red River Valley. The worst conditions will be for the
Wednesday morning commute, but they could linger for the
evening commute as well.
&&
.UPDATE...
Issued at 719 AM CST Wed Nov 20 2024
Widespread light snow covers the area. Surface low remains in
far Southeast Manitoba at 12z. Radar returns from KMVX and
regional radars have shown a diminishing trend on echo
intensity but the light snow falling with the strong WNW winds
causing vsbys widespread less than 1/2 mile thru DVL basin and
north central ND. Snowfall reports coming in highly variable
just due to measurement location etc...anywhere from 0.50 inch
to 3 inches so far....with 3 inches at Langdon. I am sure there
are higher accumulations out there but just not in yet.
&&
.DISCUSSION...
Issued at 328 AM CST Wed Nov 20 2024
...Synopsis...
500 mb low near the Manitoba/North Dakota/Minnesota border at
09z will begin its treck southeast today with 500 mb heights
becoming elongated as it ends up in southern Wisconsin, lower
Michigan tonight.
Today...
Water vapor shows a lack of moisture rotating westward
on north side of upper low toward Lake Winnipeg while moisture
is moving southeast on thet west and southwest side of the
system into ND and parts of western MN. Overall though radar
returns and obs have indicated light intensity snow. 700 mb
frontogenetical forcing is present just west of the upper low
today near or just east of the Red River this morning/early aftn
but moisture content is lacking I do believe for any heavy snow.
Thus it would appear that some of the very higher totals (near
6 inches that were put out by models for areas near or just east
of Grand Forks/Fargo are too high. Thus continued trend of lower
SLR ratios and also slight reduction in WPC QPF. Net result was
forecast of 2-3 inches GF/Fargo and just east to TRF/Detroit
Lakes. This may be overdone, but on the other hand with risk of
forcing there dont want to discount it either. Temps today will
be in the mid 20s in west central Minnesota to around 30 far
northern RRV and NW Minnestoa as warmer 925 mb temps actually
come back south behind the upper low into NE ND/NW MN.
West of the Red River valley....windier with NW wind gusts 40-45
mph Devils Lake into far SE ND. Radar returns indicate very
light snow today with potential additional snow after 12z of 0.5
to 1.5 inches DVL to Forman ND.
Far northeast fcst area around Lake of the Woods mostly miss
this system with only limited light snow.
...After this system...
Brief 500 mb ridging moves but low level cooling continues esp
into north central ND. Highs all areas should be below freezing
most days in the extended....trending colder next week after a
system moves along the International border this weekend giving
potentially a couple inches of snow.
&&
.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 558 AM CST Wed Nov 20 2024
Highly variable day in terms of visibilities and wind gusts for
eastern ND and into western MN. Exception is Bemidji area where
winds will remain much lighter. Highly variable vsbys 1/2 to 4SM
in snow and blowing snow ceilings mostly IFR to low end MVFR.
Overall conditions improving, especially with visibility this
evening.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory until 6 PM CST this evening for NDZ008-
016-024-026>030-038-039-049-052>054.
Winter Storm Warning until 6 PM CST this evening for NDZ006-
007-014-015.
MN...Winter Weather Advisory until 6 PM CST this evening for
MNZ001>005-007-008-013>016-022-023-027>031-040.
&&
UPDATE...Riddle
DISCUSSION...Riddle
AVIATION...RiddleHazardous weather outlook, Nov 20, 5:08 AM CST, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 508 AM CST Wed Nov 20 2024 MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ008-016-024- 026>030-038-039-049-052>054-211115- West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-North Clearwater-Mahnomen- South Clearwater-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Grant-Pembina-Eastern Walsh-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh- 508 AM CST Wed Nov 20 2024 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight The Winter Weather Advisory remains in effect until 6 pm tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. NDZ006-007-014-015-211115- Towner-Cavalier-Benson-Ramsey- 508 AM CST Wed Nov 20 2024 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight The Winter Storm Warning remains in effect until 6 pm today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ006-009-017-024-032-211115- Lake Of The Woods-North Beltrami-South Beltrami-Hubbard-Wadena- 508 AM CST Wed Nov 20 2024 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...Today and Tonight Areas of light snow will continue on today, with accumulations will mostly stay under 1 to 2 inches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today.
In the hours before
Local storm report, Nov 20, 6:53 AM CST, 2 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
653 AM CST Wed Nov 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 AM Snow 2.5 SE Grand Forks 47.89N 97.03W
11/20/2024 M0.8 Inch Grand Forks ND Cocorahs
COCORAHS station ND-GF-8.
&&Local storm report, Nov 20, 7:15 AM CST, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
715 AM CST Wed Nov 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 1 ENE Wolverton 46.57N 96.72W
11/20/2024 M3.0 Inch Wilkin MN Cocorahs
Cocorahs station MN-WK-5 Wolverton MN 1.1
ENE.
&&Local storm report, Nov 20, 7:16 AM CST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
716 AM CST Wed Nov 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow Lisbon 46.43N 97.68W
11/20/2024 M1.2 Inch Ransom ND CO-OP Observer
CO-OP Observer station LISN8 Lisbon ND.
&&Local storm report, Nov 20, 7:34 AM CST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
734 AM CST Wed Nov 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM Snow Devils Lake 48.11N 98.86W
11/20/2024 M2.0 Inch Ramsey ND Public
ruler measurement.
&&Local storm report, Nov 20, 7:36 AM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
736 AM CST Wed Nov 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM Snow Ada 47.30N 96.51W
11/20/2024 M2.5 Inch Norman MN Broadcast Media
reported at KRJB Radio.
0736 AM Snow Hendrum 47.26N 96.81W
11/20/2024 M2.5 Inch Norman MN Public
0735 AM Snow Mahnomen 47.31N 95.97W
11/20/2024 M1.2 Inch Mahnomen MN Broadcast Media
Reported at KRJM Radio.
&&Local storm report, Nov 20, 7:38 AM CST, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
738 AM CST Wed Nov 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Snow 2 SSW West Fargo 46.85N 96.92W
11/20/2024 M3.5 Inch Cass ND Cocorahs
Cocorahs station ND-CS-79 West Fargo 2.1
SSW.
0700 AM Snow 6 E Perham 46.59N 95.45W
11/20/2024 M0.5 Inch Otter Tail MN Cocorahs
Cocorahs station MN-OT-33 Perham MN 5.7 E.
0655 AM Snow Karlstad 48.58N 96.52W
11/20/2024 M1.6 Inch Kittson MN Cocorahs
Cocorahs station MN-KT-2 Karlstad MN 0.2
SSW.
0700 AM Snow 2 NNW Park Rapids 46.94N 95.08W
11/20/2024 M0.5 Inch Hubbard MN Cocorahs
Cocorahs station MN-HB-16 Park Rapids MN 2.0
NNW.
0700 AM Snow 4 N Muskoda 46.92N 96.41W
11/20/2024 M2.0 Inch Clay MN Cocorahs
Cocorahs station MN-CY-20 Hawley MN 5.2 WNW.
0700 AM Snow 5 SSE Turtle River 47.52N 94.72W
11/20/2024 M0.7 Inch Beltrami MN Cocorahs
Cocorahs station MN-BM-15 Bemidji MN 7.8
ENE.
0700 AM Snow 4 W Menahga 46.74N 95.18W
11/20/2024 M0.2 Inch Becker MN Cocorahs
Cocorahs station MN-BK-33 Menahga MN 4.0 W.
0700 AM Snow 5 NNW Cormorant 46.80N 96.12W
11/20/2024 M1.7 Inch Becker MN Cocorahs
Cocorahs station MN-BK-6 Lake Park MN 6.0 S.
&&Nearby
Blizzard Warnings in North Dakota, 2024Every blizzard warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.